Diabetes - help at school

All students should have an agreed medical plan in place at school.

Here are some points you may wish to consider.

What to do if I have a “hypo” or “hyper" attack

  • Identify a member of staff trained to help me if I experience a “hypo” or “hyper” attack. 
  • I need to be treated as soon as possible if I am having an attack so the trained person needs to come and see me as soon as symptoms start to appear.

If I have a severe "hypo" and become unconscious

  • Call an ambulance.

Physical Education

  • Encourage me to participate in all aspects of school life but help me manage my diet and exercise needs.
  • I should test my blood glucose levels before and after physical activity and have a snack if necessary. If the activity is prolonged, I may need to test and/or have a snack during the lesson.
  • A sugary drink or glucose tablets kept nearby will be helpful if I experience a hypo.

School Trips
When I go on an extended school trip or stay away overnight I need to make sure I have enough insulin injections and I need to try and stick to my normal mealtimes so you will need to plan for this when you arrange the trip.

It makes a huge difference for me to know that there is an adult at my school who knows all about my condition and who I can talk to if I am worried or unwell.

Newsletter

Subscribe to our newsletter
Please wait

Follow us

Twitter 128

Facebook 128

Twitter Facebook

Translate